GENERIC NAME: HYDROCODONE/ACETAMINOPHEN - ORAL (HYE-droe-KOE-done/a-SEET-a-MIN-oh-fen)
BRAND NAME(S): Lortab, Norco, Vicodin
WARNING: One ingredient in this product is acetaminophen. Taking too much acetaminophen may cause serious (possibly fatal) liver disease. Adults should not take more than 4000 milligrams (4 grams) of acetaminophen a day. If you have liver problems, consult your doctor or pharmacist for a safe dosage of this medication. Daily use of alcohol, especially when combined with acetaminophen, may increase your risk for liver damage. Avoid alcohol. Check with your doctor or pharmacist for more information. Get medical help right away if you have any symptoms of liver damage, including: dark urine, persistent nausea/vomiting, stomach/abdominal pain, extreme tiredness, or yellowing eyes/skin.
Acetaminophen is an ingredient found in many nonprescription products and in some combination prescription medications (such as pain/fever drugs or cough-and-cold products). Carefully check the labels on all your medicines because they may also contain acetaminophen. Ask your pharmacist about using those products safely. Get medical help right away if you have taken more than 4000 milligrams of acetaminophen a day, even if you feel well.
Quick GuideChronic Pain: Causes, Solutions and Management
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Need help identifying pills and medications?
Use the pill identifier tool on RxList.